Like I said, it was bittersweet to finally hit "maintenance". Steroids are a tough one. The anxiety I had built up didn't help much. She did pretty good considering. I always have adults tell me how awful they make you feel. I try so hard to be patient and understanding but it is exhausting! I can't even describe it and I'm not the one physically "suffering". It didn't help that she was sedated and had the LP, along with steroids. Bad combo. She didn't throw up though.. that was a plus. We took it one day at a time and we did our best. Luckily, we made it through. I was a complete mess and pretty much worthless. A few of the days I had some things planned to get done... that was a big let down because it was near impossible. She wanted me by her side the entire time. Constantly making food for her to eat.
There were a few happy times. We played and did everything we could to keep her busy. Anything to keep her mind off of the way she felt. Even if it meant dressing her brother in a tutu.
The insomnia that comes with steroids is always a tough one. She only woke up one of the nights to eat in the middle of the night. She did go to bed later and wake up much earlier than usual. No naps and pretty grumpy. It was difficult with her chemo pill because she is not supposed to eat 30 min before and 2 hours after (someone correct me if I am wrong). Quite the challenge when all she wants to do is eat. (One day she woke up and said, "Mom, all I want to do is eat. I want to eat all day!")
Cousin Brielle saved one of our days by playing with her. She was so patient and loving. It was difficult to watch her interact with cousins, friends, and neighbors and be the different person she is on steroids. I didn't raise her that way. I don't teach her to speak that way. Disciplining her is almost useless when she is on steroids. I basically had to alienate her from people beacuse it was heartbreaking to watch her communicate and interact.
Good news is... the week is over. Steroids are over. And I guess the could possibly be over for another 3 months (depending on our decision).
Goodbye for now steroids.